Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Took celexa for mild anxiety. Advised to take Wellbutrin. Having side effects. What to do?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
I took a 10mg dose of Celexa for about a month for mild anxiety. It did not help me at all but I suffered serious sexual side effects, i.e. I had no interest in sex and could not even get an erection. My doctor changed my prescription to 150mg. of Wellbutrin and all sexual side effects disappeared.
However, after using Wellbutrin for about a month, we decided that it was not helping me with anxiety problems so we decided that I should stop taking it for two weeks in an attempt to determine if I did, in fact, notice any difference without it.
The sexual side effects (no interest in sex and not possible to maintain an erection) returned almost immediately and remain with me today, five weeks later.
I have never had any problems in regards to sex before and frankly, am without a clue as to how to solve this problem.
I am going to propose to my doctor that I begin taking 2.5mg. or 5mg. of Cialis. Do you have any other suggestions?
Posted Sun, 8 Sep 2013 in Mental Health
Answered by Dr. Srikanth Reddy 45 minutes later
Brief Answer:
Sexual dysfunction is due to depression.

Detailed Answer:
Thanks for choosing health care magic for posting your query.
I have gone through your question in detail.
Its true that celexa can cause sexual dysfunction but then that is temporary and not permanent. So the problem of sexual dysfunction that you are having may not be related to the celexa usage. However depression and anxiety independently cause sexual dysfunction and to cure such erectile dysfunction you need to treat the depression and anxiety first.
Taking cialis is ok for temporary help but meanwhile the depression needs to be treated. Bupropion is a good drug and you should continue.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback.
In future if you wish to contact me directly, you can use the below mentioned link:

Wish you good health,
Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor